About this item:

204 Views | 232 Downloads

Author Notes:

Address correspondence and reprints request to: Sandra Mrad, Emergency Department, American University of Beirut Medical Center, Beirut, Lebanon. E-mail: dr.sandramrad@gmail.com

The authors declared no conflicts of interest.

Subjects:

Keywords:

  • Anesthesia
  • Cardiac Arrest
  • Emergency Department
  • Lidocaine
  • Liposuction

Cardiac Arrest Following Liposuction: A Case Report of Lidocaine Toxicity.

Tools:

Journal Title:

Oman Medical Journal

Volume:

Volume 34, Number 4

Publisher:

, Pages 341-344

Type of Work:

Article | Final Publisher PDF

Abstract:

We report a case of a patient presenting to the emergency department in cardiac arrest following a liposuction procedure, which was performed in a physician office using lidocaine anesthesia. During liposuction of the thighs, using the power-assisted technique, the patient was given a subcutaneous dose of lidocaine equal to 71 mg/kg without any noticeable intraoperative complication. Two hours later, the patient experienced dizziness, a rapid decline in mental status, tonic-clonic seizure, and cardiac arrest. The patient was successfully resuscitated in the emergency department with the return of spontaneous circulation after 22 minutes of continuous advanced cardiovascular life support resuscitation. The patient suffered from subsequent severe hypoxic-ischemic brain injury, and a complicated hospital stay, including brain edema, electrolytes disturbances, and nosocomial infections contributed to her death two months later due to septic shock.

Copyright information:

2019 by the OMSB

This is an Open Access work distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/).

Creative Commons License

Export to EndNote